Alert archive / South Carolina / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 49, NWS Charleston, SC

June 10, 2024Charleston County, Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 10, 2024, 7:08 PM EDT for Charleston County, Colleton County, Dorchester County, South Carolina. It was in force for 52 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2024, 7:08 PM EDT (23:08 UTC)
Expired
Jun 10, 2024, 8:00 PM EDT
In force
52 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Charleston County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 67 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 7:12 PM EDTTSTM WND DMG1 Nw Jacksonboro, SCEmergency Manager reported a tree down on Capital Road blocking both lanes. Time estimated via radar.
Jun 10, 7:15 PM EDTTSTM WND DMG4 Ne Jacksonboro, SCNumerous large trees blown down or snapped off in the 6800 block of Parkers Ferry Rd.
Jun 10, 7:15 PM EDTHAIL 14 Ne Jacksonboro, SCLots of hail up to 1 inch diameter in 6800 block of Parkers Ferry Rd.
Jun 10, 7:16 PM EDTTSTM WND DMG5 Ne Jacksonboro, SCNumerous trees down in 7300 block of Parkers Ferry Rd.
Jun 10, 7:35 PM EDTHAIL 1.54 Ssw Knightsville, SCEmergency manager reported hail close to golf ball size. Time estimated from radar.
Jun 10, 7:35 PM EDTHAIL 24 Ssw Knightsville, SCmPING report of 2 inch hail. Time estimated from radar. Time estimated from radar.
Jun 10, 7:36 PM EDTTSTM WND DMG5 S Knightsville, SCTrees reported down along Legend Oaks Way. Time estimated via radar.
Jun 10, 7:38 PM EDTHAIL 1.54 Sse Knightsville, SCPing pong ball size hail near Beech Hill Elementary.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 2:11 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2024-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2024-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
491 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1090 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

574 
WUUS52 KCHS 102308
SVRCHS
SCC019-029-035-110000-
/O.NEW.KCHS.SV.W.0049.240610T2308Z-240611T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
708 PM EDT Mon Jun 10 2024

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Charleston County in southeastern South Carolina...
  Colleton County in southeastern South Carolina...
  Dorchester County in southeastern South Carolina...

* Until 800 PM EDT.

* At 704 PM EDT, a severe thunderstorm was located over Jacksonboro,
  moving northeast at 30 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to trees and powerlines.

* Locations impacted include:
  Walterboro, Givhans Ferry State Park, Ravenel, Meggett,
  Cottageville, Givhans, Jacksonboro, Ritter, Round O, Delemar
  Crossroads, Green Pond, Adams Run, and Ashepoo.

This warning includes I-95 in South Carolina near mile marker 51.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.

&&

LAT...LON 3286 8011 3259 8051 3283 8075 3313 8037
TIME...MOT...LOC 2304Z 226DEG 27KT 3275 8048 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Adam
3 follow-up statements
691 
WWUS52 KCHS 102322
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
722 PM EDT Mon Jun 10 2024

SCC019-029-035-110000-
/O.CON.KCHS.SV.W.0049.000000T0000Z-240611T0000Z/
Charleston SC-Colleton SC-Dorchester SC-
722 PM EDT Mon Jun 10 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR PORTIONS OF CHARLESTON...COLLETON AND DORCHESTER COUNTIES...

At 721 PM EDT, a severe thunderstorm was located near Delemar
Crossroads, moving northeast at 35 mph.

HAZARD...Tennis ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to trees and powerlines.

Locations impacted include: 
Walterboro, Givhans Ferry State Park, Ravenel, Meggett, Cottageville,
Givhans, Jacksonboro, Ritter, Round O, Delemar Crossroads, Green
Pond, Adams Run, and Ashepoo.

This warning includes I-95 in South Carolina near mile marker 51.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

LAT...LON 3286 8011 3259 8051 3283 8075 3313 8037
TIME...MOT...LOC 2321Z 225DEG 30KT 3285 8036 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Adam
490 
WWUS52 KCHS 102335
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
735 PM EDT Mon Jun 10 2024

SCC019-029-035-110000-
/O.CON.KCHS.SV.W.0049.000000T0000Z-240611T0000Z/
Charleston SC-Colleton SC-Dorchester SC-
735 PM EDT Mon Jun 10 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR PORTIONS OF CHARLESTON...COLLETON AND DORCHESTER COUNTIES...

At 735 PM EDT, a severe thunderstorm was located near Delemar
Crossroads, moving northeast at 30 mph.

HAZARD...Tennis ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to trees and powerlines.

Locations impacted include: 
Givhans Ferry State Park, Ravenel, Meggett, Cottageville, Delemar
Crossroads, Givhans, and Adams Run.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

LAT...LON 3267 8039 3298 8056 3313 8037 3286 8011
TIME...MOT...LOC 2335Z 226DEG 27KT 3293 8027 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Adam
854 
WWUS52 KCHS 102354
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
754 PM EDT Mon Jun 10 2024

SCC019-029-035-110000-
/O.CON.KCHS.SV.W.0049.000000T0000Z-240611T0000Z/
Charleston SC-Colleton SC-Dorchester SC-
754 PM EDT Mon Jun 10 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR PORTIONS OF CHARLESTON...COLLETON AND DORCHESTER COUNTIES...

At 754 PM EDT, a severe thunderstorm was located over Sangaree,
moving northeast at 30 mph.

HAZARD...Tennis ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to trees and powerlines.

Locations impacted include: 
Givhans Ferry State Park, Ravenel, Delemar Crossroads, and Givhans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

LAT...LON 3278 8024 3300 8052 3313 8037 3286 8011
TIME...MOT...LOC 2354Z 226DEG 27KT 3303 8015 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Adam

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 7:03 PM EDT, 5 minutes earlier.

Area forecast discussion, Jun 10, 7:03 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
703 PM EDT Mon Jun 10 2024

.SYNOPSIS...
A cold front will stall south of the region tonight. High
pressure will build in from the north through the weekend, then
shift east early next week.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Although overall convective coverage has not been particularly
great this afternoon, several distinct clusters of strong to
severe cells continue to impact portions of the area.
Mesoanalysis indicates most of southern SC remains untapped
with buoyant surface-based parcels. These areas currently have
2,000-2,500 J/kg SBCAPE and Lifted Indices around -5C. The
DCAPE remains fairly low over the forecast area which helps
explain why we have thus far not been seeing very strong winds
with the storms. Nocturnal stabilization is expected to reduce
the severe potential pretty quickly here in the next 1-2 hrs. We
already see expansive CINH across southern GA where earlier
convection has impacted. We plan to start clearing out counties
from the ongoing Severe Thunderstorm Watch starting with far
southern GA areas and working northward as convection clears the
area.

Scattered showers and thunderstorms will remain possible through
the overnight due to the proximity of the surface front. Low
temperatures generally range in the mid 60s to lower 70s.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
A zonal flow will persist Tuesday through Thursday while surface
high pressure builds in from the northwest. An unseasonably dry
airmass will prevail on Tuesday with PWATs dropping below 1"
everywhere except near the coast. A decent sea breeze is
anticipated in the afternoon. An isolated shower or tstm will be
possible near the coast as the sea breeze develops, but it
should be too dry to sustain any convection farther inland.

The surface high will gradually shift over the Mid-Atlantic
region Wednesday into Thursday. Meanwhile a weak coastal trough
will develop offshore before drifting closer to the coast.
Moisture will gradually increase across the area from the
Atlantic, though considerably better moisture will be across
southeast GA Wednesday and Thursday. The main forcing mechanism
for convection will be the afternoon sea breeze, though there
are hints that some shortwave energy will move in on Thursday,
potentially increasing convective coverage during the daytime.
High temps during the period will be in the upper 80s to lower
90s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A deep layered ridge will prevail Friday through Monday.
However, there should be enough instability in place each day to
support scattered showers and thunderstorms, mainly during the
afternoon and evening hours when the sea breeze is active.
Saturday looks like the hottest day of the period based on the
position of the upper ridge axis just to the west. Highs could
reach the upper 90s inland.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
Showers and thunderstorms are expected to blossom this
afternoon in vicinity of a stalled front. Guidance is pretty
consistent in showing the time period of potential greatest
impact being 20-00z. Any convection that moves over the
terminals could bring gusty winds and reductions in ceilings
and visibility. Bulk of shower/thunderstorm activity should
shift off the coast in the evening with VFR expected the
remainder of the night and through Tuesday morning.

Extended Aviation Outlook: Mostly VFR conditions expected;
however, isolated convection could bring brief flight
restrictions mainly in the afternoons.

&&

.MARINE...
Tonight: Main marine concerns for this evening will be the potential
for strong winds and hail within any showers/thunderstorms that
move offshore. Special Marine Warnings and/or Marine Weather
Statements could be needed. Outside of convection, winds and
seas are fairly benign. Southeast winds initially become more
north or northwesterly by daybreak with front moving a bit
further offshore. Seas average in the 2-3 foot range, with some
4 footers possible in the outer Georgia waters late.

Tuesday through Saturday: High pressure will prevail north of
the waters through late week before shifting offshore.
Northerly winds expected Tuesday before turning back to the E
and then S by late week. Wind speeds should generally remain
below 15 kt.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...ETM/JRL
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...ETM/JRL
MARINE...ETM/JRL
Hazardous weather outlook, Jun 10, 2:20 PM EDT, 4 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
220 PM EDT Mon Jun 10 2024

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-111830-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
220 PM EDT Mon Jun 10 2024

...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

AMZ330-350-352-354-111830-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
220 PM EDT Mon Jun 10 2024

...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

AMZ374-111830-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
220 PM EDT Mon Jun 10 2024

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Severe Thunderstorms: Numerous to widespread thunderstorms are
forecast to push off the coast late this afternoon. Several of these
thunderstorms will be capable of producing wind gusts in excess of
35 knots and large hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

In the hours before

Special weather statement, Jun 10, 5:15 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Charleston SC
515 PM EDT Mon Jun 10 2024

GAZ117-119-139>141-102145-
Inland McIntosh-Coastal Liberty-Coastal Chatham-Coastal
McIntosh-Coastal Bryan-
515 PM EDT Mon Jun 10 2024

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN, LIBERTY,
MCINTOSH AND CHATHAM COUNTIES...

At 514 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Harris Neck, or 19 miles northeast of
Darien, moving southeast at 25 mph.

HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Minor hail damage to plants,
         trees and crops is possible. Damage to windshields is
         unlikely.

Some locations in the path of this storm include...
Crescent, Harris Neck, Carnigan, Shellman Bluff, St. Catherines
Island, Eulonia, Pine Harbor, and Blackbeard Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beaches are especially dangerous during thunderstorms because
lightning will usually strike the tallest object in the vicinity.
Move off beaches and get in a sturdy structure or automobile
immediately. Many people have been killed by lightning on beaches in
the southeastern United States.

A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3149 8152 3175 8116 3174 8115 3172 8114
      3173 8112 3172 8110 3162 8110 3140 8122
      3137 8122 3135 8124
TIME...MOT...LOC 2114Z 299DEG 21KT 3159 8122

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Adam
Special weather statement, Jun 10, 5:41 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Charleston SC
541 PM EDT Mon Jun 10 2024

GAZ101-118-SCZ047-048-051-102230-
Effingham-Inland Chatham-Inland Jasper-Coastal Jasper-Beaufort-
541 PM EDT Mon Jun 10 2024

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM, CHATHAM,
BEAUFORT AND JASPER COUNTIES...

At 541 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Rincon to Sun City,
and moving northeast at 25 mph.

HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Minor hail damage to plants,
         trees and crops is possible. Damage to windshields is
         unlikely.

Some locations in the path of these storms include...
Hilton Head Island, Bluffton, Beaufort, Port Royal, Ridgeland,
Bellinger Hill Area, Jasper, and Rincon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3248 8100 3236 8043 3209 8091 3227 8140
TIME...MOT...LOC 2141Z 252DEG 18KT 3230 8126 3229 8094

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Adam
Special weather statement, Jun 10, 5:50 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Charleston SC
550 PM EDT Mon Jun 10 2024

GAZ087-088-099-100-114-102230-
Bulloch-Candler-Jenkins-Tattnall-Screven-
550 PM EDT Mon Jun 10 2024

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN, BULLOCH,
JENKINS, CANDLER AND TATTNALL COUNTIES...

At 550 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Swainsboro to
Stillmore to Aline, and moving east at 45 mph.

HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Minor hail damage to plants,
         trees and crops is possible. Damage to windshields is
         unlikely.

Some locations in the path of these storms include...
Statesboro, Metter, Butts, Brooklet, Portal, Cobbtown, Pulaski, and
Register.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3242 8220 3248 8218 3253 8214 3256 8209
      3254 8203 3260 8200 3266 8208 3272 8211
      3283 8182 3255 8163 3230 8152 3226 8222
      3234 8224 3235 8225
TIME...MOT...LOC 2150Z 258DEG 38KT 3261 8228 3245 8220 3235 8215

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Adam
Local storm report, Jun 10, 6:27 PM EDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
627 PM EDT Mon Jun 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     Hail             4 SSE Glennville        31.88N  81.91W
06/10/2024  M1.75 inch       Long               GA   Broadcast Media

            TV media reported golf ball size hail along HWY 301.

&&

Event Number CHS2400448

JRL
Special weather statement, Jun 10, 6:31 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Charleston SC
631 PM EDT Mon Jun 10 2024

GAZ087-088-099-100-102315-
Bulloch-Candler-Jenkins-Screven-
631 PM EDT Mon Jun 10 2024

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN, BULLOCH,
JENKINS AND CANDLER COUNTIES...

At 631 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Garfield, or 11 miles southwest of Millen,
moving east at 30 mph.

HAZARD...strong winds 45 to 55 mph and up to penny sized hail.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Minor hail damage to plants,
         trees and crops is possible. Damage to windshields is
         unlikely.

Some locations in the path of this storm include...
Statesboro, Metter, Millen, Sylvania, Butts, Portal, Hiltonia, and
Newington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3248 8218 3253 8214 3256 8208 3254 8203
      3260 8200 3266 8208 3278 8213 3282 8215
      3289 8212 3292 8207 3292 8195 3295 8186
      3291 8176 3297 8166 3253 8149 3251 8154
      3249 8155 3237 8215
TIME...MOT...LOC 2231Z 257DEG 27KT 3267 8206

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

DPB
Local storm report, Jun 10, 6:51 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
651 PM EDT Mon Jun 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     Tstm Wnd Dmg     1 NNE Ridgeland         32.50N  80.97W
06/10/2024                   Jasper             SC   911 Call Center

            Tree reported down in the 12000 block of North Jacob
            Smart Blvd. Time estimated from radar.

&&

Event Number CHS2400449

ACD

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 5:29 AM EDTSevere Thunderstorm WarningCHSAllendale, Hampton, Jasper46 min
Jun 10, 5:53 AM EDTSpecial Weather StatementCHSAllendale37 min
Jun 10, 6:26 AM EDTSpecial Weather StatementCHSColleton34 min
Jun 10, 6:35 AM EDTSpecial Weather StatementCHSDorchester25 min
Jun 10, 11:48 AM EDTSpecial Weather StatementCHSBerkeley27 min
Jun 10, 5:41 PM EDTSpecial Weather StatementCHSBeaufort, Jasper49 min
Jun 10, 5:45 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper60 min
Jun 10, 6:21 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper54 min
Jun 10, 7:33 PM EDTSevere Thunderstorm Warning Considerable damage threatCHSBerkeley, Charleston, Colleton, Dorchester57 min
Jun 10, 7:51 PM EDTSpecial Weather StatementCHSBeaufort, Jasper24 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.